Thunderstorm Wind, Pepin
- When
- June 23, 4:35 PM CST
- Where
- Pepin County, Durand
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.633, -91.967
A 68 MPH wind gust was measured by an automated sensor.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 23, 2:00 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 PM CDT WED JUN 23 2004 .DISCUSSION... COLD FRONT MOVING MORE RAPIDLY EAST EAST LAST COUPLE OF HOURS AS PRESSURE RISE/FALL COUPLET HAS STRENGTHENED AS NICE SHORT WAVE MOVES THRU AREA. SURGE OF THETA E ADVECTION HAS AIDED THUNDERSTORM DEVELOPMENT ACROSS CENTRAL MINNESOTA WHERE A PSEUDO WARM FRONT HAS BEEN IN PLACE AT BOUNDARY BETWEEN COOLER/MORE CLOUDY AIR ACROSS N MN AND WARMER AIR TO THE SOUTH. THUNDERSTORMS HAVE, HOWEVER, HAD A TOUGH TIME GETING ORGANIZED IN SW MN AS WLY WNDS HAVE BLASTED THRU WITH DEWPOINTS FALLING INTO THE 40S. FAST MOVING STORMS ACROSS CENTRAL MN HAVE PRODUCED SOME WIND GUSTS IN 40 TO 50 MPH RANGE. PRECIP WILL RAPIDLY END EARLY THIS EVENING...BUT ANOTHER ROUND POSSIBLE LAST TONIGHT IN THE SOUTH AS UPPER DIVERGENCE ASSOICATED WITH JET COMING IN THE FROM THE DAKOTAS PRODUCES DOME LIFT. WITH AIRMASS BECOMING QUITE STABLE IN WAKE OF SHORTWAVE WILL NOT MENTION THUNDER. WILL LEAVE TOMORROW DRY...ASIDE FROM MORNING SHOWERS IN SOUTH AS SURFACE RIDGE POKES INTO WC TO SC MN. NEXT SHORTWAVE/COLD FRONT DIVES ACROSS N MN THURSDAY NIGHT. WILL LEAVE OUR CWA DRY SINCE INSTABILITY WILL BE LIMITED WITH THIS FEATURE MOVING THRU UNDER COVER OF DARKNESS AND BEST UVV UP NORTH. LOOKS LIKE LOTS OF CU FOR FRIDAY WITH CU RULE AND 850 MB CYCLONIC CURVATURE IN PLACE. LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY... SURFACE HIGH PRESSURE IS FORECAST BY THE GFS MODEL TO PUSH FROM MANITOBA INTO THE NORTH CENTRAL PLAINS STATES SUNDAY BRINGING DRY WEATHER AND COOL AIR TO THE REGION THROUGH TUESDAY. THIS HIGH PRESSURE IS FORECAST TO SHIFT EAST OVER THE GREAT LAKES WEDNESDAY ALLOWING FOR THE RETURN OF WARM ADVECTION AND INCREASING HUMIDITY. THE ENSEMBLE SUPPORTS A DRY AND RELATIVELY COOL SCENARIO SUNDAY THROUGH TUESDAY WITH A HIGH CONFIDENCE OF THE SURFACE RIDGE POSITION OVER OUR AREA. ENSEMBLE INDICATES THAT THE UPPER JET WILL SHIFT NORTH ACROSS THE REGION WEDNESDAY WHICH AGREES WITH WARMING SCENARIO. THIS SHIFT IN THE UPPER PATTERN COULD ALSO PLACE OUR COUNTY WARNING AREA IN A FAVORABLE LOCATION FOR BROAD SCALE LIFT. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1056 AM CDT WED JUN 23 2004 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-241100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 1056 AM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE REGION THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED STORMS ARE EXPECTED ALONG AND AHEAD OF A COLD FRONT. THIS COLD FRONT IS FORECAST TO MOVE FROM NORTHWEST MINNESOTA AT MIDDAY...TO THE ST CLOUD AREA AROUND 4 PM...THEN THE ST CROIX RIVER VALLEY BY EARLY EVENING. THE MAIN THREAT FROM THESE STORMS IS EXPECTED TO BE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 329 PM CDT WED JUN 23 2004 MNZ041-042-047-048-054>056-064-232130- CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD- YELLOW MEDICINE- 329 PM CDT WED JUN 23 2004 ...A PORTION OF SEVERE THUNDERSTORM WATCH 511 IS CANCELLED... THE FOLLOWING COUNTIES IN WESTERN MINNESOTA ARE NO LONGER UNDER A SEVERE THUNDERSTORM WATCH...TODD...DOUGLAS...POPE...SWIFT... CHIPPEWA...LAC QUI PARLE...YELLOW MEDICINE...STEVENS. THE THREAT OF SEVERE THUNDERSTORMS HAS MOVE EAST OF THIS AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 433 PM CDT WED JUN 23 2004 MNZ043-049>051-057>059-065-073-074-082-091-232230- BENTON-BROWN-KANDIYOHI-MARTIN-MEEKER-MORRISON-REDWOOD-RENVILLE- SHERBURNE-STEARNS-WATONWAN-WRIGHT- 433 PM CDT WED JUN 23 2004 ...MUCH OF SEVERE THUNDERSTORM WATCH 511 IS CANCELLED... THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN SEVERE THUNDERSTORM WATCH 511. BENTON...BROWN...KANDIYOHI...MARTIN...MEEKER...MORRISON...REDWOOD... RENVILLE...SHERBURNE...STEARNS...WATONWAN...WRIGHT. THIS INCLUDES THE FOLLOWING CITIES...ST. CLOUD...LITCHFIELD... FAIRMONT...HUTCHINSON...AND WILLMAR. THE THREAT OF SEVERE WEATHER HAS MOVED EAST OF THESE AREAS. PAULSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL MELROSE 45.68N 94.81W
06/23/2004 0.75 INCH STEARNS MN TRAINED SPOTTER
&&
BVSThe La Crosse radar (KARX), 109 km away, was scanning. The volume nearest the first event began at 22:36 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
A 68 MPH wind gust was measured by an automated sensor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405521, 5405522.